MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383556
Medical Device Problem Codes Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K183399; k243403.Customer has not responded to follow up requesting clarification if catheter tip retention occurred, if diagnostics were done, or medal treatment/procedure was required.Conservatively filing as a serious injury based on the presumed foreign body retention, but it is not clear if this occurred.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that the catheter separated or broke from the hub.Patient received 20g nexiva for ct scan with contrast.Ct tech tested the line with saline, line was patent to administered the contrast.The nexiva/ scan did not pressure out however the extension tubing expanded and doubled in size.When catheter was removed from patient, the catheter tip is missing.Patient outcome: unsure at this time, unable to locate catheter tip.
 
Additional Manufacturer Narrative
The complaint that the extension tubing expanded was confirmed; however, the root cause could not be determined.Three used 20g nexiva iv catheters and thirteen unused representative samples (3 sealed samples from lot 5329073, 2 sealed samples from lot 5199823, and 8 sealed samples from lot 5343136) were provided for investigation.The batches from the representative samples were not part of your initial report.We have attempted to reach out to you to identify which were involved in the reported event, but no response was received.It was confirmed from the used samples that the extension tubing was ballooned.No defects or occlusions associated with the manufacturing process were identified on the affected units.One of the used device was received with the catheter tubing cut and the severed end of the catheter was not provided for investigation.Evidence observed on the tubing indicated that the tubing was cut with a sharp instrument.Due to the evidence of use, the catheter may have been cut intentionally after use.No damage or defects were identified on the sealed representative samples that were provided for investigation.By intentionally clamping the iv catheter, the ballooned tubing was replicated with an unused device.The instructions for use (ifu) state, "ensure catheter patency according to your facility policy immediately before power injection.Warning: failure to ensure patency of the catheter may result in catheter failure and or extravasation.Avoid kinking or obstructing catheter during power injection.Warning: in the event of an occlusion, power injector pressure-limiting features may not prevent catheter failure." the ifu also states, "the 22-18 ga (0.9-1.3 mm) devices are suitable for use with power injectors set to a maximum pressure of 300 psi (2068 kpa) when access ports not suitable for use with power injectors are removed." complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trend.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24766957
Report Number1710034-2026-00364
Device Sequence Number21156883
Product Code FOZ
UDI-Device Identifier00382903835560
UDI-Public(01)00382903835560
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383556
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown